Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jan 21, 2012, 4:17 AM PST for Benewah County, Kootenai County, Latah County, Idaho; 7 counties in Washington. It took effect at Jan 21, 2012, 9:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 4:17 AM PST (12:17 UTC)
- In effect from
- Jan 21, 2012, 9:00 AM PST
- Expired
- Jan 21, 2012, 6:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 45 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WWUS76 KOTX 211217 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 417 AM PST SAT JAN 21 2012 ...WINDS INCREASING TONIGHT THROUGH SATURDAY... .A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE PACIFIC NORTHWEST THIS MORNING AND BRING GUSTY WEST TO SOUTHWEST WINDS. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE COMMON OVER THE PALOUSE...THE UPPER COLUMBIA BASIN AND THE SPOKANE AND COEUR D'ALENE AREAS. GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE THIS AFTERNOON. THE INCREASING WINDS WILL BE ACCOMPANIED BY TEMPERATURES RISING ABOVE FREEZING. THE COMBINATION OF THE WARMER TEMPERATURES FIRMING THE SNOW...AND A LAYER OF CRUST ON THE SNOW FROM FREEZING RAIN OVERNIGHT SHOULD MINIMIZE THE THREAT FOR WIDESPREAD BLOWING AND DRIFTING SNOW. IDZ002-003-WAZ033-035-036-212100- /O.CAN.KOTX.WI.Y.0001.000000T0000Z-120122T0000Z/ /O.NEW.KOTX.WI.Y.0002.120121T1700Z-120122T0200Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY... SPOKANE...CHENEY...DAVENPORT...ROCKFORD 417 AM PST SAT JAN 21 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL BE THE STRONGEST BETWEEN 10 AM AND 6 PM. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE PROBLEMS DRIVING IN THE WIND. SOME SPOTS MAY EXPERIENCE BLOWING AND DRIFTING SNOW ON SATURDAY MORNING. HOWEVER...RISING TEMPERATURES AND A CRUST OF ICE ON TOP OF THE RECENT SNOWFALL SHOULD DECREASE THE POTENTIAL FOR WIDESPREAD BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ032-212100- /O.EXT.KOTX.WI.Y.0001.000000T0000Z-120122T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...POMEROY 417 AM PST SAT JAN 21 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...GUSTY WINDS WILL PERSIST THROUGH AT LEAST EARLY THIS EVENING. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE PROBLEMS DRIVING IN THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
979 WWUS76 KOTX 211825 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1025 AM PST SAT JAN 21 2012 ...WINDS INCREASING TONIGHT THROUGH SATURDAY... .AS A STRONG FRONTAL SYSTEM EXITS THE INLAND NORTHWEST...STRONG GUSTY WEST TO SOUTHWEST WINDS WILL SPREAD ACROSS THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE COMMON OVER THE PALOUSE...THE UPPER COLUMBIA BASIN AND THE SPOKANE AND COEUR D'ALENE AREAS. GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE THIS AFTERNOON. THE INCREASING WINDS WILL BE ACCOMPANIED BY TEMPERATURES RISING ABOVE FREEZING. THE COMBINATION OF THE WARMER TEMPERATURES FIRMING THE SNOW...AND A LAYER OF CRUST ON THE SNOW FROM FREEZING RAIN OVERNIGHT SHOULD MINIMIZE THE THREAT FOR WIDESPREAD BLOWING AND DRIFTING SNOW. WAZ032-220200- /O.CON.KOTX.WI.Y.0001.000000T0000Z-120122T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...POMEROY 1025 AM PST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...PERSISTING THROUGH AT LEAST EARLY THIS EVENING. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE PROBLEMS DRIVING IN THE WIND...ESPECIALLY ON U.S. HIGHWAY 12 AND AT ALPOWA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ002-003-WAZ033-035-036-220200- /O.CON.KOTX.WI.Y.0002.000000T0000Z-120122T0200Z/ COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY... SPOKANE...CHENEY...DAVENPORT...ROCKFORD 1025 AM PST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...PERSISTING THROUGH EARLY EVENING. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE PROBLEMS DRIVING IN THE WIND...ESPECIALLY ALONG INTERSTATE 90...ALONG HIGHWAY 195 ACROSS THE PALOUSE AND HIGHWAY 95 SOUTH OF COEUR D'ALENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
999 WWUS76 KOTX 212159 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 159 PM PST SAT JAN 21 2012 ...GUSTY WINDS THROUGH THIS AFTERNOON... .IN THE WAKE OF A STRONG FRONTAL SYSTEM...STRONG GUSTY SOUTHWEST WINDS WILL PERSIST ACROSS THE HIGHER TERRAIN OF SOUTHEAST WASHINGTON AND THE ADJACENT AREAS OF THE IDAHO PANHANDLE. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE COMMON OVER THE SOUTHERN PALOUSE AND THE NORTHEAST FOOTHILLS OF THE BLUE MOUNTAINS. WINDS WILL GRADUALLY TAPER OFF LATE THIS AFTERNOON. IDZ002-WAZ035-036-212300- /O.CAN.KOTX.WI.Y.0002.000000T0000Z-120122T0200Z/ COEUR D'ALENE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 159 PM PST SAT JAN 21 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY FOR THE SPOKANE AND COEUR D'ALENE AREA...AND THE UPPER COLUMBIA BASIN. WINDS WILL CONTINUE TO TAPER OFF ACROSS THE REGION WITH LOCAL GUSTS TO 25 MPH THROUGH THE EARLY EVENING. $$ WAZ032-220200- /O.CON.KOTX.WI.Y.0001.000000T0000Z-120122T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...POMEROY 159 PM PST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...PERSISTING THROUGH AT LEAST EARLY THIS EVENING. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE PROBLEMS DRIVING IN THE WIND...ESPECIALLY ON U.S. HIGHWAY 12 NEAR POMEROY AND AT ALPOWA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ003-WAZ033-220200- /O.CON.KOTX.WI.Y.0002.000000T0000Z-120122T0200Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN... COLFAX...LA CROSSE...UNIONTOWN 159 PM PST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...PERSISTING THROUGH EARLY EVENING. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE PROBLEMS DRIVING IN THE WIND...ESPECIALLY ALONG HIGHWAY 195 SOUTH OF PULLMAN TO UNIONTOWN AND HIGHWAY 95 SOUTH OF MOSCOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
372 WWUS76 KOTX 220152 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 552 PM PST SAT JAN 21 2012 WAZ032-220300- /O.EXP.KOTX.WI.Y.0001.000000T0000Z-120122T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...POMEROY 552 PM PST SAT JAN 21 2012 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING. GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING. RIDGE TOPS AND EXPOSED AREAS WILL STILL SEE OCCASIONAL GUSTS OF 25 TO 35 MPH TONIGHT. $$ IDZ003-WAZ033-220300- /O.EXP.KOTX.WI.Y.0002.000000T0000Z-120122T0200Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN... COLFAX...LA CROSSE...UNIONTOWN 552 PM PST SAT JAN 21 2012 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING. GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING. RIDGE TOPS AND EXPOSED AREAS WILL STILL SEE OCCASIONAL GUSTS OF 25 TO 35 MPH TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:15 AM PST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 21, 3:15 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
315 AM PST Sat Jan 21 2012
.SYNOPSIS...A mix of snow, freezing rain and sleet will fall over
the far north Idaho Panhandle and extreme northeast Washington
this morning. Gusty west winds will develop by afternoon over
much of the Inland Northwest as a strong cold front moves through
the region. The unsettled weather pattern will continue as another
storm system brings more snow on Sunday and Sunday night, followed
by another Tuesday night into Wednesday.
&&
.DISCUSSION...
Today: The Winter Weather Advisories and Winter Storm Warnings
for the Spokane area, the Upper Columbia Basin, the East Slopes of
the Cascades and the Omak area will be dropped at 4 AM.
Precipitation amounts over most of these areas will likely be
negligible after 4 AM as the Inland Northwest transitions to a
down-slope regime as mid-level westerlies increase. This transition
to westerly flow will occur as the upper trough axis moves across
the Cascade Crest and the surface low tracks through southern
British Columbia this morning. Wintry precipitation will persist
through mid to late morning over the Idaho Panhandle and extreme
northeast Washington as the remnants of an arctic boundary lingers
north of the Spokane area. Southwesterly winds in the 850-700mb
layer will also favor upslope enhancement of precipitation into
places like Priest Lake, Sandpoint and Clark Fork. An additional 1
to 3 inches of snow will be possible from 4am to 9am, mainly north
of Chewelah, Cusick and Sandpoint. An elevated warm layer is
expected to bring freezing rain or sleet to Newport, Sandpoint and
possibly Chewelah this morning. As of 2 AM, Dual Pol radar
products detected a melting layer between 4000-5500 feet north of
the Spokane Metro, and this melting layer has made steady progress
northward through the night. Surface temperatures as far north as
Deer Park have climbed above freezing, but a swath of freezing
rain will be possible early this morning between Sandpoint and
Coeur D'Alene. Newport, Usk and Springdale may also experience a
light glazing before climbing above freezing by mid morning.
By late morning, the surface low tracking through southern British
Columbia will emerge over southern Alberta. The pressure gradient
across eastern Washington and northern Idaho will favor gusty
west to southwest winds. This looks like a marginal case for a
wind advisory, and we will have to wait for the passage of the
cold front late this morning to experience the wind. Boundary
layer wind progs from the NAM and GFS suggest sustained winds in
the 20-25kt range this afternoon/evening over the Palouse, West
Plains and Ritzville area. 850mb winds in the 40-45kt range
accompanied by low level cold advection could yield gusts as high
as 45 mph. It will be interesting to see how the boundary layer
decouples today given the deep snow pack. Pomeroy has had no
problem warming overnight. As of 2 AM, Pomeroy was 47 degrees with
a south wind gusting as high as 40 mph. But this is likely a
localized terrain effect along the foothills of the Blue
Mountains. Fortunately, the deep snow over the Palouse and West
Plains received rain or freezing rain overnight. Most of the snow
should be crusted over which should minimize the blowing and
drifting potential today.
Tonight: By mid afternoon, snow levels will plunge into the
2000-3000 foot range over the central and southern Idaho Panhandle
and will fall to the valley floors by early evening. Favorable
orographic flow (west 850-700mb) combined with the passage of an
upper level cold pool (-32C at 500mb) will produce several hours
of moderate to heavy snow showers over Shoshone county. From
afternoon through the overnight, look for 1 to 3 inches in the
valleys around Kellogg and Wallace and 3 to 6 inches in the
mountains. This is borderline winter weather advisory criteria for
the valleys, but given the tremendous amount of snow that has
fallen in recent days, a couple inches of snow will be little to
write home about. /GKoch
Sunday through Wednesday: A wave of storm systems will continue
to impact the Pacific NW bringing a chance for rain or snow just
about every day. The first and potentially snowiest storm system
will arrive Sunday and linger into Monday morning. There will be a
general break Monday afternoon and Monday night with the next
organized wave of energy and moisture arriving Tuesday and keeping
its grasp on the region through Wednesday. The latter of the storm
systems (arriving Tue/Wed) will be tied to an atmospheric river
tied to the tropics and potentially bring substantial rises in
snow levels along with several waves of steady pcpn.
First, we will be tackling Sunday's storm system which will bring
the potential for light to locally moderate snow accumulations
across a majority of the region. The main low pressure center
associated with this storm will take an offshore trajectory with
the main pcpn processes tied largely to 285-290K isentropic
ascent...however the midlevel trough per the GFS appears to take
on a slight negative tilt. This will allow midlevel lapse rates to
increase Sunday evening and weak pressure falls under a midlevel
shortwave pivoting within the parent trough could lead to a
enhanced pressure falls along the occluded frontal passage...enhancing
pcpn rates within a pseudo-triple point feature. This has been
advertised per the GFS for the last few days with low confidence
exactly where it may setup. Nonetheless, this feature could lead
to localized snow banding somewhere over NE WA/N Id and snowfall
amounts exceeding the current forecast. Preliminary snowfall
totals over a 24 hour period ranging from Sunday morning through
Monday morning range from 2-4 inches for most valleys along and
north of Highway 2 with amounts tapering off south. The east
slopes pf the WA Cascades look to be in the best position for
amounts exceeding 4 inches due to the enhanced upsloping SE flow
following the offshore low. Further south, warmer air attempts to
nudge its way into the lower Basin and western reaches of the WA
Palouse with p-type expected to switch to rain and minimal
accumulations. All things considered, winter headlines will likely
be posted Saturday as the current wave of headlines expires.
A dry slot works into the region on Monday afternoon bringing a
relative break in the wet weather aside from upsloping light
mountain showers and weak afternoon instability. Some deeper
moisture does continue to stream along the Canadian border
assciated with a few weak vorticity centers and in conjuction
with light southerly flow; we will keep low-end PoPs in the
forecast with anticipation that any snow falling should be of the
light nature with small impacts; especially compared to the
current storm.
The jet stream generally flattens Tuesday and Wednesday with the
next warm front lifting toward the region Tuesday morning ushered
by the leading edge of an atmospheric river. PWATs (precipitable
water) along the coast surge over an inch with values of 0.50 to
0.70" expected to spill into the Inland NW. This pattern holds
steady for roughly 48 hours until some point Thursday when the
zonal jet begins to sag south and cooler temperatures return to
the region. This will lead to several rounds of precipitation with
snow levels likely to rise significantly...especially along the
south. We will have to monitor this situation closely for
potential hydrology issues. Thermal profiles would suggest most
locations will start off as snow Tuesday with a transition to
valley rain along and even north of highway 2 by Wednesday. Pcpn
will become less organized following Tuesday's warm frontal
passage so its not a guarantee that the northern valleys will even
receive rain given the above freezing temperatures.
The jet stream looks to sag southward with time by late in the
week allowing cooler temperatures and lower snow levels to return
to the Inland NW. Pcpn chances becomes less apparent but with the
jet within proximately, I imagine several quick moving storm
systems will pass through the region bringing increasing chances
for snow showers. /sb
&&
.AVIATION...
06z TAFs: MVFR/area IFR conditions will continue as moisture rises
over the cold air mass to product a mixed bag of precipitation
early tonight. Increasing winds, however, are expected to push
milder air into most of the eastern TAF sites (including KGEG to
KCOE) to change the -FZRA threat to primarily rain, if not by 10z
then toward 12-14z. LLWS will be a threat tonight, before they mix
down to the surface by early Saturday. MVFR/isolated IFR
conditions are expected to continue Saturday, with a continued
chance of rain, possibly mixing with snow again late (after 00z).
/J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 41 24 33 28 34 24 / 70 10 20 80 60 20
Coeur d'Alene 40 25 35 27 35 23 / 80 30 20 80 60 20
Pullman 43 28 36 30 36 28 / 60 10 10 80 60 20
Lewiston 44 32 40 33 40 30 / 40 10 10 70 40 20
Colville 36 25 32 28 32 23 / 80 10 40 90 50 30
Sandpoint 37 26 34 26 34 25 / 100 50 20 80 70 30
Kellogg 39 28 33 27 32 25 / 100 80 20 80 70 30
Moses Lake 38 22 33 27 36 22 / 20 10 60 80 20 10
Wenatchee 33 21 29 29 33 23 / 20 10 80 80 20 10
Omak 30 18 26 26 28 20 / 60 10 80 90 30 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 10 AM PST this morning for Northern
Panhandle.
Wind Advisory from 9 AM this morning to 6 PM PST this evening
for Coeur d'Alene Area-Idaho Palouse.
WA...Winter Storm Warning until 10 AM PST this morning for Northeast
Mountains-Okanogan Highlands.
Wind Advisory from 9 AM this morning to 6 PM PST this evening
for Spokane Area-Upper Columbia Basin-Washington Palouse.
Wind Advisory until 6 PM PST this evening for Lower Garfield and
Asotin Counties.
&&Hazardous weather outlook, Jan 20, 6:22 AM PST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 622 AM PST FRI JAN 20 2012 IDZ001-WAZ037-038-041>044-211430- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 622 AM PST FRI JAN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE NEXT STORM SYSTEM IS SET TO MOVE THROUGH THIS AFTERNOON INTO TONIGHT AND WILL BRING ANOTHER ROUND OF HEAVY SNOWFALL. SNOWFALL WILL INTENSIFY OVER THE EAST SLOPES OF THE CASCADES EARLY THIS AFTERNOON AND THEN SPREAD EASTWARD ACROSS THE NORTHERN MOUNTAINS INTO THE NORTHERN PANHANDLE BY THE EVENING HOURS. EXPECT MODERATE TO HEAVY SNOWFALL ACCUMULATIONS WITH ANOTHER 5 TO 10 INCHES LIKELY AND OVER A FOOT POSSIBLE IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WET PATTERN WILL CONTINUE AS ANOTHER WEATHER SYSTEM IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. THIS SYSTEM WILL BRING ANOTHER RISK OF MODERATE TO HEAVY SNOWFALL ACCUMULATIONS. WAZ034-035-211430- MOSES LAKE AREA-UPPER COLUMBIA BASIN- 622 AM PST FRI JAN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE NEXT SYSTEM IS EXPECTED TO MOVE IN THIS AFTERNOON. ALTHOUGH PRECIPITATION MAY INITIALLY START OUT AS SNOWFALL...WARMER AIR ALOFT IS EXPECTED TO CHANGE THIS SNOWFALL OVER TO RAIN BY THE AFTERNOON HOURS. BELOW FREEZING TEMPERATURES AT THE SURFACE WILL RESULT IN A PERIOD OF FREEZING RAIN. TEMPERATURES WILL HAVE A HARD TIME WARMING ABOVE FREEZING WITH A PROLONGED FREEZING RAIN EVENT POSSIBLE LASTING INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WET PATTERN WILL CONTINUE AS ANOTHER WEATHER SYSTEM IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. THIS SYSTEM IS EXPECTED TO BE COLDER WITH PRECIPITATION FALLING AS SNOW. MODERATE SNOWFALL ACCUMULATIONS ARE EXPECTED AT THIS TIME. IDZ002>004-026-027-WAZ031>033-036-211430- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-SPOKANE AREA- 622 AM PST FRI JAN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WARMER AND WET WEATHER SYSTEM IS EXPECTED TO MOVE IN LATE THIS AFTERNOON AND LAST THROUGH THE NIGHTTIME HOURS. THE WARMER TEMPERATURES ARE EXPECTED TO INCREASE SNOW LEVELS TO ABOVE 5000 FEET IN THE NORTHEAST BLUE MOUNTAINS TO ABOVE 3500 FEET IN THE CENTRAL PANHANDLE. WARMER AIR COMBINED WITH MODERATE TO HEAVY RAINFALL ON TOP OF THE RECENT HEAVY SNOWFALL AT MID TO LOW ELEVATIONS MAY RESULT IN SOME LOW LAND FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WET PATTERN WILL CONTINUE AS ANOTHER WEATHER SYSTEM IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. THIS SYSTEM IS EXPECTED TO BE COLDER WITH PRECIPITATION FALLING AS SNOW IN THE VALLEYS. MODERATE SNOWFALL ACCUMULATIONS ARE EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 20, 11:05 PM PST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1105 PM PST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM FREEZING RAIN 9 W SPOKANE 47.67N 117.61W
01/20/2012 E0.16 INCH SPOKANE WA NWS EMPLOYEE
LIGHT FREEZING RAIN HAS BEEN FALLING FROM APROX 6PM
THROUGH 10PM AND HAS CAUSED A HEAVY GLAZE OF ICE ON ALL
OBJECTS AT THE NWS OFFICE. ICE MEASUREMENTS WERE
ESTIMATED TO BE NEAR 1/16 OF AN INCH WITH WATER
EQUIVALENT OF 0.04 OF AN INCH.
1016 PM FREEZING RAIN 6 E SPOKANE 47.67N 117.29W
01/20/2012 E0.16 INCH SPOKANE WA LAW ENFORCEMENT
NUMEROUS VEHICLE SLIDE-OFFS AND COLLISIONS WERE REPORTED
ALONG INTERSTATE 90 BETWEEN CHENEY AND SPOKANE VALLEY
BETWEEN 730PM AND 1030PM DUE TO ICY ROADS FROM FREEZING
RAIN. A SEMI-TRUCK JACK-KNIFED ON THE EASTBOUND LANE OF
INTERSTATE 90 NEAR THE BROADWAY EXIT LEAKING 100 GALLONS
OF FUEL FROM ITS RUPTURED FUEL TANK SHORTLY AFTER 730PM.
&&
SBODNARThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 7:03 PM PST | Freezing Rain Advisory | OTX | Kootenai | 9 hr |
| Jan 21, 2:22 PM PST | Winter Weather Advisory | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Shoshone | 42 hr |
| Jan 21, 2:22 PM PST | Winter Storm Warning | OTX | Chelan, Douglas, Grant | 32 hr |
Nearby
Wind Advisories in Washington, 2012Wind Advisories in Idaho, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.